MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ROTATING HINGE KNEE 17MM HEIGHT SIZE D ART. SURFACE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ROTATING HINGE KNEE 17MM HEIGHT SIZE D ART. SURFACE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).B3 event date: unknown date in october 2022.D6b explant date: unknown date in (b)(6) 2022.D10 therapy date: unknown date in (b)(6) 2022.D10 medical devices: 13mm diameter 100mm length straight stem extension combined length 145mm catalog#: 00598801013 lot#: 65027757.Palacos r + g (1x40) catalog#: 66022663, lot#: 98091024.Unknown tibial tray catalog#: ni lot#: ni.Left size d cemented option femoral component catalog#: 00588001401 lot#: 64549912.Trabecular metal femoral diaphyseal cone, 30mm, medium, left catalog#: 00545001830 lot#: 63770738.Femoral augment block distal only precoat size d 20 mm augment with screw catalog#: 00599003424 lot#: 64103993.Femoral augment block distal only precoat size d 20 mm augment with screw catalog#: 00599003424 lot#: 77003570.G2 foreign source: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a rotating hinge knee procedure.In the same month, the patient required a knee reconstruction with a right gastrocnemius flap.Subsequently, approximately seven months post implantation, the patient underwent a poly exchange for unknown reason, along with vastus lateralis free flap, followed by an extensor tendon reconstruction, and finally a washout post free flap reconstruction.No further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11 reported event was confirmed by review of operative notes provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Operative notes review indicates that the patient underwent a poly exchange with a vastus lateralis free flap.This was followed by an extensor tendon reconstruction utilizing a free tensor fascia lata (tfl) flap and a subsequent washout procedure post-free flap reconstruction.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ROTATING HINGE KNEE 17MM HEIGHT SIZE D ART. SURFACE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20733485
Report Number0001822565-2024-03642
Device Sequence Number8304835
Product Code JWH
UDI-Device Identifier00889024199323
UDI-Public(01)00889024199323(17)250810(10)64723632
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Model NumberN/A
Device Catalogue Number00588004017
Device Lot Number64723632
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight106 KG